MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP959H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance breakage suture - postop.Three unopened samples and four suture pieces were returned for analysis.During the visual inspection of four suture pieces, body fluids, a knot and the ends cut could be observed.This type of damage is characteristic when the suture is removed.No functional test can be performed due to sample condition.Three unopened samples were visual inspected, and no defects were found on the packages. the samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.  the manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due the four suture pieces condition, we are unable to investigate further.Per the condition of the representative samples, no breakage suture - post-op were found and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: what tissue type and location of the suture placement? fascia, pfanennstiel approach.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal tissue condition.Was there any precipitating stress factor for the sutures breakage? no.Did the operating surgeon observe any suture deficiency or anomaly before or during the suture placement? no.Other relevant patient history/concomitant medications? no.What is physician¿s opinion as to the etiology of or contributing factors to this event? no special contributing factor.The patient is healthy.What is the patient current status? the patient is well.
 
Event or Problem Description
It was reported that a patient underwent a c-section (first birth) on (b)(6) 2019 and suture was used on the fascia.The procedure was normal.On (b)(6) 2019, the patient felt and heard something snap while trying to get up from her bed.The patient immediately complained about a strange feeling at the surgery site.The patient was re-examined (a visual inspection), and an eventration of the fascia layer was found, with the bowels popping out.The patient underwent a re-laparotomy to close the fascia.According to the surgeon, the suture was torn at the patient's left side of the fascia, about 1-2 cm from the cut's end and the knot.The knot itself was intact.The re-laparotomy went normal, and the fascia was re-sutured using a different suture.The patient's condition was reported as doing well.The surgeon opined that there was no special contributing factor to the event and stated the patient is healthy.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
VICRYL PLUS SUTURE 36"(90CM) 1 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8396156
Report Number2210968-2019-79316
Device Sequence Number16948620
Product Code GAM
UDI-Device Identifier10705031056237
UDI-Public10705031056237
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberVCP959H
Device Lot NumberMH2346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR